Jul 21, 2006
My question is tha K.S. seemed to be a visible signature of folks HIV infected in the 80s and 90s; yet now, I seldom see anyone with those horrific lessions.
Can you give any insight?
Response from Dr. Daar
Hi Jeff, My colleagues and I frequently ask the same question. Some of this may be related to the fact that more people are taking antiretroviral therapy. Nevertheless, some of the decline seems to have predated the availability of potent antiretroviral therapy. We still have much to learn about Kaposi's Sarcoma Sadly, some of us believe that we are starting to see more of this disease over the last several years. Continued research is underway.
Valproic acid use in the treatment of HIV
latest information for when to start
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.